Alert archive / California / Wind Advisories in 2017

Wind Advisory 20, NWS Hanford, CA

April 28, 2017

NWS Hanford, CA issued this wind advisory at Apr 28, 2017, 4:40 AM PDT. It took effect at Apr 28, 2017, 8:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2017, 4:40 AM PDT (11:40 UTC)
In effect from
Apr 28, 2017, 8:00 AM PDT
Expired
Apr 29, 2017, 8:00 AM PDT
In force
24 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

133 
WWUS76 KHNX 281140
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
440 AM PDT Fri Apr 28 2017

CAZ095-098-099-281245-
/O.EXP.KHNX.WI.Y.0019.000000T0000Z-170428T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
440 AM PDT Fri Apr 28 2017

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Winds will continue to diminish below advisory levels this 
morning. Yet, occasional gusts winds will persist this morning.

$$

CAZ089>092-281945-
/O.NEW.KHNX.WI.Y.0020.170428T1500Z-170429T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
440 AM PDT Fri Apr 28 2017

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 8 AM this morning to 11 PM PDT
this evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Winds will increase this morning after 8 AM PDT and
  continue blowing during the day. Winds are expected to remain
  strong until after sunset tonight through 11 PM PDT.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Blowing dust may reduce visibility. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Molina
4 follow-up statements
226 
WWUS76 KHNX 282011
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
111 PM PDT Fri Apr 28 2017

CAZ089>092-290415-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-170429T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
111 PM PDT Fri Apr 28 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Winds will continue through the afternoon and evening. 

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Blowing dust may reduce visibility. Gusty 
  winds will blow around unsecured objects. Tree limbs could be 
  blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Dudley
783 
WWUS76 KHNX 282141
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
241 PM PDT Fri Apr 28 2017

CAZ093-096-290545-
/O.EXB.KHNX.WI.Y.0020.170429T0300Z-170429T1500Z/
Mariposa, Madera, and Fresno County Foothills-
Sierra Nevada from Yosemite to Kings Canyon-
Including the cities of Oakhurst and Mariposa
241 PM PDT Fri Apr 28 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT
SATURDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 8 PM this evening to 8 AM PDT
Saturday.

* WINDS...Northeast 20 to 30 mph with gusts up to 55 mph.

* TIMING...Winds expected to increase this evening and continue
  overnight then diminish Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. The combination of dead or weakened trees and moist soil
  conditions will increase the potential for downed trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ089>092-290545-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-170429T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
241 PM PDT Fri Apr 28 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Gusty winds will continue through the afternoon then
  gradually diminish in the evening.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Blowing dust may reduce visibility. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
228 
WWUS76 KHNX 290449
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
949 PM PDT Fri Apr 28 2017

CAZ089>092-290600-
/O.CAN.KHNX.WI.Y.0020.000000T0000Z-170429T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
949 PM PDT Fri Apr 28 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Hanford has cancelled the Wind
Advisory for the San Joaquin Valley. 

Winds have decreased in the San Joaquin Valley this evening and
will continue to decrease overnight. 

$$

CAZ093-096-291500-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-170429T1500Z/
Mariposa, Madera, and Fresno County Foothills-
Sierra Nevada from Yosemite to Kings Canyon-
Including the cities of Oakhurst and Mariposa
949 PM PDT Fri Apr 28 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY...

* WINDS...Northeast 20 to 30 mph with gusts up to 55 mph possible.
  Strongest winds expected over the ridgetops and through
  northeast-southwest oriented canyons. 

* TIMING...Winds expected to increase this evening and continue
  overnight, then diminish Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. The combination of dead or weakened trees and moist soil
  conditions will increase the potential for downed trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Bean
628 
WWUS76 KHNX 291455
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
755 AM PDT Sat Apr 29 2017

CAZ093-096-291600-
/O.EXP.KHNX.WI.Y.0020.000000T0000Z-170429T1500Z/
Mariposa, Madera, and Fresno County Foothills-
Sierra Nevada from Yosemite to Kings Canyon-
Including the cities of Oakhurst and Mariposa
755 AM PDT Sat Apr 29 2017

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

Winds have subsided.

$$

Dudley

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:30 AM PDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 28, 3:30 AM PDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
330 AM PDT Fri Apr 28 2017

.SYNOPSIS...
Breezy conditions will continue across the region this Friday.
Lighter winds, warming temperatures and dry weather will then
prevail this weekend into early next week as high pressure
strengthens over the region.

&&

.DISCUSSION...
Strong winds will continue to influence the weather over the
Central California Interior as another disturbance moves through
the area. The continuation of an active spring pattern will be
observed this Friday as the location of the strong winds change
from Kern County to most of the San Joaquin Valley. Analysis of
the upper air is showing the amplification of the flow aloft as an
upper low over Utah digs further south toward the four corners
area. This digging of the upper low will allow the flow pattern
aloft to take a more northerly direction over California as models
prog the introduction of a +130kt jet max into the Western Great
Basin. At the surface, cold air surging into the Pacific
Northwest/Great Basin will shift the thermal trof offshore and
tighten the pressure gradient from north to south. In addition,
this shift in the pressure gradient will not affect the desert as
much as the Central Valley, which will also have jet max support
during the day. Therefore, will go ahead and allow the Wind
Advisory to expire at 5 AM PDT. Will then issue a Wind Advisory
for the San Joaquin Valley from this morning through 11 PM PDT
this evening.

Short range models show the upper low moving further east on
Saturday as weak ridging moves into the region. Jet max support
moves into Arizona as winds over California diminish. 500mb
heights which have been rising on Saturday will continue to rise
on Sunday. Therefore, confidence in lowering winds and rising
temperatures will increase during the latter part of the weekend
as models maintain their trend of developing a west coast ridge
pattern early next week. Even as weak disturbance rides over the
ridge pattern and into the Pacific Northwest/Inter-mountain West,
models still show the ridge pattern trending toward further
strengthening. By Wednesday of next week, models place the
slightly tilted ridge axis over the west coast as temperatures
continue to rise. Current thinking on track with forecast as
peaking heating is expected around the mid-week period. In
addition, while confidence is low with a disturbance expected next
Thursday, will at least increase cloud cover and lower
temperatures for that time frame.

&&

.AVIATION...
Strong surface winds gusts expected this Friday as speeds
could reach 35 knots across the San Joaquin Valley and adjacent
foothills down to Kern County. Otherwise, VFR conditions will
prevail across the Central CA Interior during the next 24
hours -- except for a few spots where clouds may produce MVFR
conditions.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Wind Advisory from 8 AM PDT this morning until 11 PM PDT this
evening across the Central and Southern San Joaquin Valley
/CAZ089>092/.

&&

public...Molina
avn/fw...Riley
synopsis...Molina

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.